MAUDE Adverse Event Report: CORDIS CORPORATION POWERFLEX EXTREME 5X4 80CM; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

CORDIS CORPORATION POWERFLEX EXTREME 5X4 80CM; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number N/A
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/03/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A review of the manufacturing documentation associated with lot 82179281 presented no issues during the manufacturing process that can be related to the reported event.Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
When performing a shunt procedure, the balloon of three (3) 5mm x 4mm 80cm powerflex extreme percutaneous transluminal angioplasty (pta) balloon catheters were inflated; however, the balloons were blown, and the rated burst pressure (rbp) was not raised.¿as the balloon contracts in the state, the phenomenon of falling out continuously occurred, so a request from the hospital to recover the entire amount occurred.¿ there was no reported patient injury.The devices will be returned for evaluation, along with all other unused balloon catheters in stock.
 
Additional Manufacturer Narrative
This device has been analyzed but the final, approved draft of the engineering report and its conclusion is not yet available due to need for additional testing.However, it will be submitted within 30 days upon receipt.
 
Additional Manufacturer Narrative
This report is related to report #9616099-2021-04224 and 9616099-2021-04225.After further review of additional information received the following sections have been updated accordingly: d9, g3, g6, h1, h2, h3, and h10.This device is available for analysis but the engineering report is not yet available.However, it will be submitted within 30 days upon receipt.Additional information is pending and will be submitted within 30 days upon receipt.
 
Additional Manufacturer Narrative
After further review of additional information received the following sections have been updated accordingly: b5, g3, g6, h1, h2, h3, h6, and h10 this report is related to medwatch #'s: 9616099-2021-04224 ,9616099-2021-04225, 9616099-2021-04440, 9616099-2021-04441,9616099-2021-04442, 9616099-2021-04443.Complaint conclusion: when performing a shunt procedure, the balloon of three (3) 5mm x 4mm 80cm powerflex extreme percutaneous transluminal angioplasty (pta) balloon catheters were inflated; however, the balloons were blown, and the rated burst pressure (rbp) was not raised.¿as the balloon contracts in the state, the phenomenon of falling out continuously occurred, so a request from the hospital to recover the entire amount occurred.¿ there was no reported patient injury.The product was returned for analysis.One non-sterile powerflex extreme 5x4 80cm was received for analysis inside a plastic.Per visual analysis, the balloon was received deflated.However, it appeared to have been inflated.Per visual analysis, neither rupture nor any other anomalies were observed on the returned device.Per functional analysis, balloon inflation testing was performed.Water was applied to the catheter inflation lumen and the balloon was successfully inflated.No anomalies were found.A product history record (phr) review of lot 82179281 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿balloon burst - at/below rbp¿ was not confirmed through analysis of the returned devices as functional analysis was performed successfully.The exact cause of the reported events could not be determined.It is likely procedural factors and handling of the devices, contributed to the events reported by the customer.Per functional analysis, all three balloons were inflated with no burst or leaks noted and without any issues to the balloons.Based on the information available for review, it is difficult to draw a clinical conclusion between the devices and the events reported by the customer as no anomalies were noted on the devices.Neither the phr nor the information available suggests a design or manufacturing related cause for the reported event.Therefore, no corrective or preventive action will be taken at this time.
 
Event or Problem Description
When performing a shunt procedure, the balloon of three (3) 5mm x 4mm 80cm powerflex extreme percutaneous transluminal angioplasty (pta) balloon catheters were inflated; however, the balloons were blown, and the rated burst pressure (rbp) was not raised.¿as the balloon contracts in the state, the phenomenon of falling out continuously occurred, so a request from the hospital to recover the entire amount occurred.¿ there was no reported patient injury.The devices will be returned for evaluation, along with all other unused balloon catheters in stock.Addendum: during the product analysis of the unused balloon catheters returned, it was noted that a total of 4 additional devices had a shaft and/or balloon leakage.

Brand Name
POWERFLEX EXTREME 5X4 80CM
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60 avenue
miami lakes FL 33014
MDR Report Key11265871
Report Number9616099-2021-04223
Device Sequence Number1167032
Product Code LIT
UDI-Device Identifier20705032001684
UDI-Public20705032001684
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K032737
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 04/20/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2022
Device Model NumberN/A
Device Catalogue Number4155040S
Device Lot Number82179281
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/04/2021
Initial Date Received by Manufacturer 01/08/2021
Supplement Date Received by Manufacturer02/04/2021
03/04/2021
04/09/2021
Initial Report FDA Received Date02/02/2021
Supplement Report FDA Received Date03/02/2021
03/29/2021
04/20/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1